Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
MrPink1

Second Round Accutane

hey guys, I'm about to go on accutane for the second time and was wondering if anyone else has done something like this.

i weight approx 70 kg. i went on 40 mg of accutane for 6 months. i had barely any side effects besides dry face/lips. no initial break out. it screwed up my stomach a little but still better than having acne. my face didnt really change until the last month and my acne just went away. i was cleared up for about a year and a half and now its back

my derm told me i wasted my time on 40 mgs and i need to go on 80mgs/5 months to totally get rid off it so i have a few questions. i have mild/moderate acne, ill look fine sometimes but bad others. it goes in cycles.

how bad/long of an initial breakout should i expect, i didnt have any on half this dose?

is my face going to be insanely dry/crusty on 80mgs compared to mildly dry on 40?

has anyone else done something similar to this? did you clear up sooner the second time around?

i appreciate any input i can get, tryin to brace myself for round two.

Share this post


Link to post
Share on other sites

actually i haven't really had any bad side effects when i took the tane second time. same dryness and flakiness, upset stomach, that's it. u know what to expect so it doesn't bother u that much.

the problem is i still have mild acne now, 4 months after the second round. i'm taking Minocycline starting today.

looks like that antibiotics are the only language my body understands.

confused.gif

peace..

Share this post


Link to post
Share on other sites

I'm on my second round and have not had worse side effects and did not have an initial breakout. I'm on 60 mg a day (I weigh 125lbs) and it's not that bad. The first time I was on 80 mg and I weighed less so the side effects were worse.

Share this post


Link to post
Share on other sites

Mr. Pink-

My derm also told me that 80 mg. for 20 weeks is the recommended dose for Accutane. He started me on 20 mg. the first two weeks (said this greatly reduced initial breakouts and side-effects, which in my case has been true) and then bumped it right on up to 80 mg. a day for the rest of the course (I'm into my 2nd month now, first time user). He never asked my weight (I'm around 130 lbs.) so I assumed weight really didn't have much to do with doseage.

I started another post about Accutane dosing a while back....it seems so many people have relapses and so few it seems are ever prescribed the full 80 mg. a day....do people that are Rx the 80 mg. have fewer relapses????

As far as my side effects so far....dry lips and eyes (but not bad enough that I can't still wear my contacts) and some mild fatigue (seems to come and go)...otherwise my face is clearing up nicely (not even really dry and flakey) and I have high hopes for this drug. Good luck!

Share this post


Link to post
Share on other sites

thanks for info guys, ill see if my derm will let me do 20mgs for two weeks before going up to 80mgs. JillM- did you just get two smaller outbreaks by switching from 20 to 80, so just one outbreak that wasnt too bad?

Share this post


Link to post
Share on other sites

i tried to take a second round. i went from being almost completely clear to starting to break out. i stopped taking it because i feared an initial breakout like the first round and it wasnt worth it to me

Share this post


Link to post
Share on other sites
cool.gif hi weird your story sounds so similar to mine. I'm on month 9 of what will be an 11 month course. Have mild/mod acne was often cystic and occured in cycles too. totally wasted my time on 14 wks at 20mg then got bumped up to 60mg which didnt really have an effect til about 1 month ago. Since then my face has been pretty good only a handful of spots altho a lot under the skin which i think have still to come out. because i am 24 i am worried when i finish that my acne will return as my oily skin is a familial thing as my dad suffered in his 20's. hopimg for the best. I'm sure you will not regret your second course. My stomach is really screwed uo too but i'd rather that than acne too!! wacko.gif

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×